MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 87070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a perforation occurred.During a boston scientific defibrillator & lead implant procedure, the physician attempted to cannulate the coronary sinus with an acuity pro guide catheter and a viking electrode catheter.During the first attempt at cannulation, angiography showed contrast dye around the cardiac profile.The physician concluded the implant procedure, implanting a left ventricular lead.The patient was transferred to cardiosurgery where liquid dye and blood were drained to avoid pericardial tamponade.It was not possible to determine which device(s) had caused or contributed to the perforation; it was noted that "maybe both" had contributed.As of (b)(6) 2019, the patient was "fine" but remained hospitalized.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).It was indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported a perforation occurred.During a boston scientific defibrillator & lead implant procedure, the physician attempted to cannulate the coronary sinus with an acuity pro guide catheter and a viking electrode catheter.During the first attempt at cannulation, angiography showed contrast dye around the cardiac profile.The physician concluded the implant procedure, implanting a left ventricular lead.The patient was transferred to cardiosurgery where liquid dye and blood were drained to avoid pericardial tamponade.It was not possible to determine which device(s) had caused or contributed to the perforation; it was noted that "maybe both" had contributed.As of (b)(6) 2019, the patient was "fine" but remained hospitalized.Additional information reported that the patient was discharged from the hospital with no further complications.

Brand Name
VIKING
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9570571
Report Number2134265-2020-00057
Device Sequence Number10872210
Product Code DRF
UDI-Device Identifier08714729878049
UDI-Public08714729878049
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K971265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number87070
Device Catalogue Number87070
Device Lot Number0023424365
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/25/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC ACUITY PRO GUIDE CATHETER; BOSTON SCIENTIFIC ACUITY PRO GUIDE CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;